Alert archive / Texas / Flash Flood Warnings in 2002
Flash Flood Warning 1, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 31, 2002, 1:32 AM CST for Hamilton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 31, 2002, 1:32 AM CST (07:32 UTC)
- Expired
- Jan 31, 2002, 4:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Hamilton County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 363 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 310732 FFWFTW TXC193-311030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 130 AM CST THU JAN 31 2002 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 430 AM CST. * AT 130 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS HAMILTON COUNTY...WITH FLOODING REPORTED. SOME PLACES HAVE ALREADY HAD OVER 4 INCHES OF RAIN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3194 9800 3167 9844 3144 9825 3168 9781
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:00 PM CST, 2 hours 32 minutes earlier.
Area forecast discussion, Jan 30, 11:00 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE FORT WORTH TX
1100 PM CST WED JAN 30 2002
AVIATION DISCUSSION...
ANOTHER BAND OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS MOVING
NORTHEAST INTO DFW AREA. BELIEVE MOST OF RAIN AND THUNDERSTORMS
WILL BE EAST OF AREA BY 10Z. WILL KEEP A LINGERING CHANCE OF RAIN
AND THUNDERSTORMS TIL 16Z AS THERE MAY BE SOME REDEVELOPMENT IN THE
COLDER AIR AS THE UPPER TROUGH MOVES INTO THE AREA. WINDY THURSDAY
WITH WINDS DIMINISHING BY EARLY EVENING. 59
LATEST MODEL DATA SUGGEST PRECIP MAY LINGER INTO THE MORNING HOURS
IN THE NORTH CENTRAL PORTIONS...A BIT LONGER THAN EARLIER THOUGHT.
WILL UPDATE TO REFLECT THIS TREND.
WE STILL FEEL THAT IT WILL BE A CLOSE CALL...BUT WINTER PRECIP IN
THE FORM OF FREEZING RAIN SHOULD REMAIN CONFINED TO THE FAR NORTHWEST
PART OF NORTH TEXAS. WILL UPDATE THE ADVISORY...BUT WILL NOT CHANGE
ITS COVERAGE. 42
AVIATION DISCUSSION...
STRONG ISENTROPIC LIFT ACROSS NORTH TEXAS OVER THE SHALLOW
ARCTIC AIR AT THE SURFACE THROUGH 12Z THURSDAY MORNING. THIS WILL
RESULT IN WIDESPREAD RAIN AND A FEW THUNDERSTORMS ACROSS THE DFW AREA
ALL NIGHT WITH THE RISK OF TSRA BEGINNING AROUND 01Z THIS EVENING.
LIFR CIGS AND VISIBILITIES WILL BE LIKELY THROUGH THE NIGHT. CIGS
WILL BEGIN TO LIFT AROUND MID MORNING THURSDAY...BUT THE NORTH WINDS
WILL INCREASE TO 15 TO 25 AND GUSTY AS THE UPPER LEVEL STORM LIFTS
OUT OF THE REGION...AND A SURFACE HIGH PRESSURE SYSTEM BUILDS INTO
NORTH TEXAS. VFR CONDITIONS BY LATE THURSDAY AFTERNOON...AS STRATUS
CLEARS NORTH TEXAS FROM WEST TO EAST. 59
.FWD...FREEZING RAIN ADVISORY FOR TONIGHT FOR ZONES TXZ091...
TXZ100>101.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 2:00 AM CST | Flash Flood Warning | FWD | Johnson, Tarrant | 3 hr |
| Jan 31, 5:07 AM CST | Flash Flood Warning | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.